Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 17, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Aug 5, 2008, 5:15 AM CDT for 6 counties in Texas. It took effect at Aug 5, 2008, 9:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 5, 2008, 5:15 AM CDT (10:15 UTC)
- In effect from
- Aug 5, 2008, 9:00 PM CDT
- Expired
- Aug 5, 2008, 2:48 PM CDT
- In force
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Burnet County, TX, Fayette County, TX, Lee County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 43 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.3 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 051015 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CDT TUE AUG 5 2008 ...STRONG WINDS FROM TROPICAL STORM EDOUARD EXPECTED TO IMPACT THE NORTHEASTERN CORRIDOR OF SOUTH CENTRAL TEXAS TONIGHT... .EDOUARD WILL MAKE LANDFALL ALONG THE TEXAS..LOUISIANA BORDER AROUND MIDDAY TODAY. IT WILL CONTINUE ITS TREK INLAND ACROSS SOUTHEAST TEXAS LATE TODAY..ENTERING SOUTH CENTRAL TEXAS THIS EVENING. THE CENTER OF THE CIRCULATION IS EXPECTED TO TRACK JUST TO THE NORTH OF SOUTH CENTRAL TEXASS NORTHEAST CORRIDOR FROM NEAR COLLEGE STATION TO KILLEEN OVERNIGHT. THUS..STRONG WINDS WILL MAINLY BLOW FROM A NORTH TO NORTHWESTERLY DIRECTION. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH POSSIBLE OVERNIGHT TONIGHT. TXZ172-173-192>194-209-051815- /O.NEW.KEWX.WI.Y.0017.080806T0200Z-080806T1200Z/ BURNET-WILLIAMSON-TRAVIS-BASTROP-LEE-FAYETTE- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...AUSTIN... BASTROP...GIDDINGS...LA GRANGE 515 AM CDT TUE AUG 5 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT WEDNESDAY. STRONG AND GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED BY LATE TONIGHT AS TROPICAL STORM EDOUARD TRACKS ACROSS NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS. SUSTAINED WIND SPEEDS OF 25 TO 35 WITH GUSTS TO 40 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS74 KEWX 051036 AAA NPWEWX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 536 AM CDT TUE AUG 5 2008 ...STRONG WINDS FROM TROPICAL STORM EDOUARD EXPECTED TO IMPACT THE NORTHEASTERN CORRIDOR OF SOUTH CENTRAL TEXAS TONIGHT... .EDOUARD WILL MAKE LANDFALL ALONG THE UPPER TEXAS COAST THIS MORNING. IT WILL CONTINUE ITS TREK INLAND ACROSS SOUTHEAST TEXAS TODAY..ENTERING SOUTH CENTRAL TEXAS THIS EVENING. THE CENTER OF THE CIRCULATION IS EXPECTED TO TRACK JUST TO THE NORTH OF SOUTH CENTRAL TEXASS NORTHEAST CORRIDOR FROM NEAR COLLEGE STATION TO KILLEEN OVERNIGHT. THUS..STRONG WINDS WILL MAINLY BLOW FROM A NORTH TO NORTHWESTERLY DIRECTION. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH POSSIBLE OVERNIGHT TONIGHT. TXZ172-173-192>194-209-051845- /O.CON.KEWX.WI.Y.0017.080806T0200Z-080806T1200Z/ BURNET-WILLIAMSON-TRAVIS-BASTROP-LEE-FAYETTE- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...AUSTIN... BASTROP...GIDDINGS...LA GRANGE 536 AM CDT TUE AUG 5 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT WEDNESDAY. STRONG AND GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED BY LATE TONIGHT AS TROPICAL STORM EDOUARD TRACKS ACROSS NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS. SUSTAINED WIND SPEEDS OF 25 TO 35 WITH GUSTS TO 40 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KEWX 051150 AAB NPWEWX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 650 AM CDT TUE AUG 5 2008 ...STRONG WINDS FROM TROPICAL STORM EDOUARD EXPECTED TO IMPACT THE NORTHEASTERN CORRIDOR OF SOUTH CENTRAL TEXAS TONIGHT... .EDOUARD WILL MAKE LANDFALL ALONG THE UPPER TEXAS COAST THIS MORNING. IT WILL CONTINUE ITS TREK INLAND ACROSS SOUTHEAST TEXAS TODAY..ENTERING SOUTH CENTRAL TEXAS THIS EVENING. THE CENTER OF THE CIRCULATION IS EXPECTED TO TRACK JUST TO THE NORTH OF SOUTH CENTRAL TEXAS NORTHEAST CORRIDOR FROM NEAR COLLEGE STATION TO KILLEEN OVERNIGHT. THUS..STRONG WINDS WILL MAINLY BLOW FROM A NORTH TO NORTHWESTERLY DIRECTION. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH POSSIBLE OVERNIGHT TONIGHT. TXZ172-173-192>194-209-052000- /O.CON.KEWX.WI.Y.0017.080806T0200Z-080806T1200Z/ BURNET-WILLIAMSON-TRAVIS-BASTROP-LEE-FAYETTE- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...AUSTIN... BASTROP...GIDDINGS...LA GRANGE 650 AM CDT TUE AUG 5 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT WEDNESDAY. STRONG AND GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED BY LATE TONIGHT AS TROPICAL STORM EDOUARD TRACKS ACROSS NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS. SUSTAINED WIND SPEEDS OF 25 TO 35 WITH GUSTS TO 40 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KEWX 051948 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 248 PM CDT TUE AUG 5 2008 ...WIND ADVISORY FOR PORTIONS OF SOUTH CENTRAL TEXAS IS CANCELLED... .GUSTY WINDS FROM TROPICAL STORM EDOUARD ARE EXPECTED OVERNIGHT ACROSS MUCH OF SOUTH CENTRAL TEXAS. HOWEVER...SUSTAINED WIND SPEEDS ARE NO LONGER EXPECTED TO REACH ADVISORY CRITERIA. TXZ172-173-192>194-209-052100- /O.CAN.KEWX.WI.Y.0017.080806T0200Z-080806T1200Z/ BURNET-WILLIAMSON-TRAVIS-BASTROP-LEE-FAYETTE- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...AUSTIN... BASTROP...GIDDINGS...LA GRANGE 248 PM CDT TUE AUG 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS FROM TROPICAL STORM EDOUARD ARE EXPECTED OVERNIGHT ACROSS MUCH OF SOUTH CENTRAL TEXAS. HOWEVER...SUSTAINED WIND SPEEDS ARE NO LONGER EXPECTED TO REACH ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Aug 5, 4:13 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 5, 4:13 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 413 AM CDT TUE AUG 5 2008 .DISCUSSION... WESTWARD MOVING RAIN BANDS WILL BEGIN PUSHING THROUGH EASTERN PORTIONS OF THE CWA BY THIS AFTERNOON AS TROPICAL STORM EDOUARD STRIKES THE UPPER TEXAS COAST THIS EVENING. THE CENTER SHOULD MOVE INTO THE HOUSTON CWA LATE TODAY..AND INTO SOUTH CENTRAL AND CENTRAL TEXAS BY LATE TONIGHT. OUR MAIN CONCERN FOR TONIGHT IS EXACTLY WHERE THAT CENTER CORE WILL LIE DURING THE EARLY MORNING HOURS. THAT IS WHERE THE POTENTIAL FOR TORRENTIAL RAINFALL AND RESULTANT FLOODING WILL EXIST. DUE TO THE UNCERTAINTIES OF THE EVENTUAL STORM TRACK..OUR BEST ESTIMATE IS THAT WELL BE ON THE SOUTHERN PERIPHERY OF A BAND OF HEAVY RAINS TO MOVE NORTHEAST FROM SOUTHERN LEE COUNTY NORTHEAST THROUGH WILLIAMSON TO BURNET COUNTY. WELL BE A LITTLE LIBERAL ON THE FLASH FLOOD WATCH DUE TO MODEL UNCERTAINTIES AND TAKE IN THOSE COUNTIES (INCLUDING TRAVIS) JUST SOUTH OF THE ANTICIPATED HEAVY RAIN BAND AS WELL. THE STORM WILL MOVE INTO WEST CENTRAL TEXAS WEDNESDAY BEFORE DISSIPATING WITH THE ATTENDANT UPPER WAVE MOVING WEST OF THE REGION WEDNESDAY NIGHT. RIDGING BUILDS BACK INTO THE REGION THURSDAY THROUGH MONDAY WITH TEMPERATURES GRADUALLY TO SLIGHTLY ABOVE NORMAL LEVELS AS THE ATMOSPHERE DRIES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 95 76 89 74 95 / 40 90 50 10 10 AUSTIN BERGSTROM INTL AIRPORT 94 73 91 71 96 / 50 90 50 10 10 DEL RIO INTL AIRPORT 102 75 97 76 96 / 20 20 30 10 10 SAN ANTONIO INTL AIRPORT 95 74 91 74 94 / 30 50 40 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES: BASTROP...BURNET...LEE...TRAVIS... WILLIAMSON. WIND ADVISORY FROM 9 PM THIS EVENING TO 7 AM CDT WEDNESDAY FOR THE FOLLOWING COUNTIES: BASTROP...BURNET...FAYETTE...LEE...TRAVIS... WILLIAMSON. && 02/18
Hazardous weather outlook, Aug 5, 5:08 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 508 AM CDT TUE AUG 5 2008 TXZ171>173-183>194-202>209-217>225-228-061100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 508 AM CDT TUE AUG 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... BY TONIGHT...THE FORECAST TRACK OF TROPICAL STORM EDOUARD WILL IMPACT CENTRAL TEXAS...OR THE NORTHEASTERN PORTION OF SOUTH CENTRAL TEXAS. MONITOR FORECAST PRODUCTS FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST DEVELOPMENTS ON EDOUARD. A FLASH FLOOD WATCH IS IN EFFECT FOR BURNET...WILLIAMSON... TRAVIS...BASTROP...AND LEE COUNTIES TONIGHT. HEAVY RAINS ARE EXPECTED TO DEVELOP AND CONCENTRATE CLOSE TO THE CENTER OF EDOUARD LATE TONIGHT...WITH THE CENTER OF EDOUARD EXPECTED TO TRACK JUST NORTH OF LEE...WILLIAMSON...AND BURNET COUNTIES. HEAVY RAINFALL TOTALS OF 2 TO 5 INCHES ARE POSSIBLE BY WEDNESDAY MORNING. A WIND ADVISORY IS ALSO IN EFFECT TONIGHT FOR WINDS OF 25 TO 35 MPH...GENERALLY ALONG AND NORTH OF A BURNET TO SCHULENBURG LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... LOCALLY HEAVY RAINFALL AMOUNTS OVER 2 INCHES ARE POSSIBLE OVER THE NORTHERN HILL COUNTRY LATE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:45 AM CDT | Flash Flood Watch | EWX | Bastrop, Burnet, Fayette, Lee, Travis, Williamson | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.